Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Brownsville, TX

March 17, 2012

NWS Brownsville, TX issued this small craft advisory at Mar 17, 2012, 4:07 AM CDT. It took effect at Mar 17, 2012, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 4:07 AM CDT (09:07 UTC)
In effect from
Mar 17, 2012, 12:00 PM CDT
Expired
Mar 17, 2012, 6:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WHUS74 KBRO 170907
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 AM CDT SAT MAR 17 2012

...SOUTHEAST WINDS STRONG AGAIN ON THE LAGUNA...

.THE INTERACTION OF HIGH PRESSURE OVER THE GULF AND LOWER PRESSURE
ACROSS NORTHERN MEXICO AND WESTERN TEXAS WILL INCREASE THE WINDS
OVER THE LAGUNA MADRE THIS AFTERNOON. 

GMZ130-132-135-171700-
/O.NEW.KBRO.SC.Y.0022.120317T1700Z-120317T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
407 AM CDT SAT MAR 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING. 


* WINDS AND BAY WATERS: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS
  TO 25 KNOTS. BAY WATERS BECOMING CHOPPY AND OCCASIONALLY ROUGH
  NEAR THE DEEPER CHANNEL IN THE VICINITY OF THE QUEEN ISABELLA
  CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
317 
WHUS74 KBRO 171602
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1102 AM CDT SAT MAR 17 2012

...SOUTHEAST WINDS STRONG AGAIN ON THE LAGUNA...

.THE INTERACTION OF HIGH PRESSURE OVER THE GULF AND LOWER
PRESSURE ACROSS NORTHERN MEXICO AND WESTERN TEXAS WILL INCREASE
WINDS OVER THE LAGUNA MADRE THROUGH THE EVENING. 

GMZ130-132-135-172300-
/O.CON.KBRO.SC.Y.0022.120317T1700Z-120317T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1102 AM CDT SAT MAR 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS AND BAY WATERS: SOUTHEAST WINDS AROUND 20 KNOTS WITH 
  GUSTS TO 25 KNOTS. BAY WATERS BECOMING CHOPPY AND OCCASIONALLY 
  ROUGH NEAR THE DEEPER CHANNEL IN THE VICINITY OF THE QUEEN 
  ISABELLA CAUSEWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:41 AM CDT, 26 minutes earlier.

Area forecast discussion, Mar 17, 3:41 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 AM CDT SAT MAR 17 2012

.SHORT TERM /TODAY THROUGH SUNDAY/...
PERSISTENCE IS THE BEST FORECAST FOR THE SHORT TERM. DEEP SOUTH
TEXAS TO REMAIN IN BETWEEN A DEEPENING TROUGH ALONG THE WEST COAST
AND THE STRENGTHENING MID LEVEL RIDGE OVER THE CENTRAL GULF AND EAST
HALF OF THE COUNTRY. THIS WILL CONTINUE TO PROVIDE THE CWA WITH
BREEZY TO WINDY AND WARM CONDITIONS. NO EXTREMES ARE FORESEEN WITH
WINDS BEHAVING AND NOT ANTICIPATED TO REACH WIND ADVISORY
LEVELS...SUSTAINED 30+ MPH. ALTHOUGH 925H WINDS ARE APPROACHING 40
KNOTS PRIOR TO SUNRISE SUNDAY NOT ANTICIPATING THIS WINDS TO MIX TO
THE SURFACE WITH THE THERMAL GRADIENT NOT THAT STRONG. THE PRESSURE
GRADIENT IS NOT AS TIGHT AS IT COULD BE WITH THE BASE OF THE WEST
TROUGH DIGGING MORE SOUTH THEN EAST OVER THE NEXT 24 TO 36 HOURS.
THIS IS PROBABLY DUE TO A VERY STRONG 25H JET ON THE WEST SIDE OF
THE TROUGH. HIGH CLOUDS HAS INCREASED ON CUE AS THE SUBTROPICAL JET
DEEPENS IN ADVANCE OF THE SHARPENING WEST COAST TROUGH. THE HIGH
CLOUDS LIMITED MAX HEATING YESTERDAY AND WILL CONTINUE TO LIMIT
INSOLATION TODAY AND SUNDAY KEEPING HIGH TEMPERATURES REASONABLY
COMFORTABLE. MODEL TEMP GUIDANCE IN FAIR AGREEMENT WITH CURRENT MET
CONTINUING TO FAVOR WARM TEMPERATURES. THE GOING FORECAST BLENDS THE
TWO. OVERNIGHT LOWS REMAIN ON THE HIGHER END OF GUIDANCE WITH CLOUDS
AND HIGHER DEW POINTS OVERNIGHT. NO RAIN IS EXPECTED IN THE SHORT
TERM ALTHOUGH SOME CONVECTION MAY FIRE OVER THE MEXICAN PLATEAU IN
NUEVO LEON. CONVECTION IF IT DOES FORM WOULD LIKELY MOVE EAST
NORTHEAST TRACKING TOWARDS THE NORTHWEST PORTIONS OF THE CWA. STRONG
CAP OVER THE REGION AND LATE DAY INITIATION OF CONVECTION ALL WORK
AGAINST ANY THUNDERSTORM FROM MAKING ITS WAY ACROSS THE RIVER. /59/

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A BROAD SOUTHWESTERLY FLOW ALOFT WILL CONTINUE ACROSS THE FORECAST
AREA AS WE HEAD INTO THE LONG TERM PORTION OF THE FORECAST.  A
LONGWAVE TROUGH /IN THE UPPER-LEVELS OF THE ATMOSPHERE/ IS EXPECTED
TO MOVE INTO THE FOUR CORNERS REGION MONDAY MORNING... AND PUSH A
COLD FRONT/DRYLINE THROUGH THE BIG BEND.  IT LOOKS LIKE THE VAST
MAJORITY OF WEATHER IMPACTS IN OUR AREA FOR THE UPCOMING WEEK WILL
LIKELY BE ASSOCIATED WITH THE PASSAGE OF THIS FRONT TUESDAY MORNING.

AS ALWAYS...THE DEVIL IS IN THE DETAILS.  THE MEDIUM RANGE MODELS
APPEAR TO BE FAIRLY SIMILAR IN THE OVERALL SOLUTION.  DISCREPANCIES
ARISE IN THE EVOLUTION AND TIMING OF THE STORM SYSTEM AS IT MOVES
ACROSS THE MIDSECTION OF THE COUNTRY.  THE GFS CUTS AND CLOSES OFF
AN UPPER LOW OVER THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT
WEEK...AND REMAINS ON THE SLOW SIDE OF THE MEDIUM-RANGE MODEL
SOLUTIONS.  I PLAN TO KEEP THE TIMING FAIRLY SIMILAR TO PREVIOUS
PACKAGES...WHICH MOVES THE FRONT OFFSHORE BETWEEN 7 AM AND 1 PM
TUESDAY.  A FEW CHANGES WILL BE MADE THOUGH...ESPECIALLY IN THE
PRECIPITATION PROBABILITY DEPARTMENT.

PRIOR TO THE ARRIVAL OF THE FRONT...WEAK PERTURBATIONS SHOULD MOVE
NORTHEAST ACROSS THE MIDDLE AND UPPER VALLEY SUNDAY NIGHT.  WITH
PRECIPITABLE WATER VALUES WELL ABOVE 1 INCH AND A LOW-LEVEL JET
AROUND 30 KNOTS...THE MEAGER FORCING MAY BE ENOUGH TO AID IN THE
DEVELOPMENT OF SOME CONVECTION ACROSS THE MEXICAN PLATEAU.  WHETHER
ANY SHOWERS/STORMS MAKE IT ACROSS THE RIVER IS STILL UP FOR
DEBATE...AS THE GREATER ODDS OF THIS HAPPENING APPEAR TO BE NORTH OF
OUR FORECAST AREA.  STILL THOUGH...I WILL INTRODUCE SOME LOW GRADE
PRECIPITATION PROBABILITIES /GENERALLY/ WEST OF US-281 FOR THE
SUNDAY NIGHT PERIOD.  ANY PRECIPITATION PROBABILITIES WILL LIKELY
REMAIN AT OR BELOW 14 PERCENT.

MORE ORGANIZED CONVECTION WILL LIKELY DEVELOP/MOVE INTO THE FORECAST
AREA IN THE MONDAY NIGHT/TUESDAY TIME FRAME.  AN APPROACHING
UPPER-LEVEL JET STREAK WILL LIKELY AID IN SOME SURFACE CYCLOGENESIS
OVER NORTHEASTERN COAHUILA STATE IN MEXICO.  WITH AMPLE LOW-LEVEL
MOISTURE AND KINEMATIC FIELDS...ORGANIZED CONVECTION SHOULD DEVELOP
AHEAD OF THE APPROACHING FRONT AND SURFACE LOW.  THE AREAL COVERAGE
AND INTENSITY REMAINS IN QUESTION EARLY THIS MORNING...AT LEAST IN
THE MIND OF THIS FORECASTER.  MODEL FORECAST SOUNDINGS SHOW PLENTY
OF INSTABILITY...WITH SURFACE-BASED CAPE VALUES IN EXCESS OF 2000
JOULES/KG /MAYBE HIGHER/ AND A POWERFUL LOW-LEVEL JET.  HOWEVER...A
STRONG CAPPING INVERSION WILL LIKELY LIMIT THUNDERSTORM INTENSITY
AND CONVECTIVE COVERAGE.  AS SUCH...I BELIEVE THE GREATER ODDS OF
SEEING STRONG/SEVERE STORMS WILL LIKELY REMAIN TO THE NORTH OF OUR
AREA.

RIGHT NOW...IT LOOKS LIKE THE FRONT WILL MOVE OFFSHORE AROUND
MID-MORNING TUESDAY.  WITH WESTERLY WINDS EXPECTED TO RESULT IN THE
ADVECTION OF DRIER BOUNDARY LAYER AIR...THE ODDS OF SEEING
SHOWERS/STORMS SHOULD GREATLY DECREASE AFTER THE PASSAGE OF THE
FRONT.  THAT SAID...LOOK FOR DECREASING RAIN PROBABILITIES HEADING
INTO TUESDAY AFTERNOON AND THE PASSAGE OF THE UPPER TROUGH AXIS
DURING THE DAY WEDNESDAY.

AFTER THE PASSAGE OF THE STORM SYSTEM... LOOK FOR A RETURN TO MORE
TRANQUIL WEATHER CONDITIONS FOR THE REGION.  UPPER-LEVEL RIDGING IS
FORECAST TO GRADUALLY BUILD INTO THE AREA IN WAKE OF THE TROUGH...
AND PUSH SURFACE HIGH PRESSURE INTO THE PLAINS. /53/

&&

.MARINE...
TODAY THROUGH SUNDAY...MODERATE PRESSURE GRADIENT TO MAINTAIN BREEZY
TO WINDY CONDITIONS OVER THE LAGUNA MADRE AND LIGHTER WINDS ACROSS
THE GULF WATERS. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED
OVER THE LAGUNA ONCE AGAIN THIS AFTERNOON AND SUNDAY AS ENOUGH
DIFFERENTIAL HEATING MIXES STRONGER AIR ALOFT TO THE SURFACE. COOLER
GULF WATERS JUST A FEW MILE OFFSHORE TO LIMIT MIXING DEPTH OF THE
STRONGER WINDS KEEPING WINDS AND SEAS REASONABLE. THIS MAY CHANGE
SUNDAY IF A STRONG UPPER TROUGH OVER THE WEST COAST DOES STRENGTHEN
THE PRESSURE GRADIENT MORE THEN EXPECTED. /59/

SUNDAY NIGHT THROUGH WEDNESDAY...A STRENGTHENING PRESSURE GRADIENT
WILL LIKELY RESULT IN ADVERSE CONDITIONS ACROSS THE MARINE AREA
THROUGH TUESDAY MORNING.  SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED FOR THIS TIME PERIOD.  EXPECT WIND AND SEAS TO ABATE BY
WEDNESDAY...WITH IMPROVING CONDITIONS ANTICIPATED.  /53/

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  72  83  71 /   0   0  10  10
BROWNSVILLE          84  71  83  71 /   0   0  10  10
HARLINGEN            86  71  86  71 /   0   0  10  10
MCALLEN              87  72  87  73 /   0   0  10  10
RIO GRANDE CITY      89  72  88  73 /   0   0  10  10
SOUTH PADRE ISLAND   77  72  79  71 /   0   0  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING
     FOR GMZ130-132-135.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM FORECASTER... BOGORAD
LONG TERM FORECASTER... BUTTS
Hazardous weather outlook, Mar 16, 8:15 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 PM CDT FRI MAR 16 2012

TXZ248>257-171045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
815 PM CDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SOUTHEAST TO SOUTH WINDS SATURDAY THROUGH MONDAY...MAINLY
DURING THE AFTERNOON...MAY APPROACH WIND ADVISORY LEVELS. SUSTAINED
WINDS OF 30 MPH OR GREATER AND WIND GUSTS OF 40 MPH WILL BE POSSIBLE.

A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS AND THE LOWER RIO
GRANDE VALLEY TUESDAY. A BAND OF STRONG THUNDERSTORMS MAY DEVELOP
ALONG THE FRONT.

RIP CURRENT RISK COULD BE ELEVATED SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-171045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
815 PM CDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON THE LAGUNA MADRE
SATURDAY...AND FOR ALL MARINE AREAS SUNDAY AND MONDAY. ANOTHER ROUND
OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AS A COLD FRONT MOVES THROUGH THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.